MAUDE Adverse Event Report: SYNTHES GMBH INSERT-HANDLE RADIOLUC MED; SURGICAL IMPLANT/TRIAL-IMPLANT/SIZER HOLDER, REUSABLE

SYNTHES GMBH INSERT-HANDLE RADIOLUC MED; SURGICAL IMPLANT/TRIAL-IMPLANT/SIZER HOLDER, REUSABLE
Catalog Number 03.043.021
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: this is report 4 of 4 for pc- (b)(4).It was reported by the sales rep in japan that during an open reduction internal fixation with the tna for the diaphyseal fracture of the right tibia on (b)(6) 2022 using a lateral parapatellar approach, the surgeon observed that the drill bit hit and interfered with the nail hole during drilling for the distal ml hole.According to the report, the drill bit was slightly through the hole, so that the surgeon slightly hit the drill bit with a nylon hammer.It was reported that after passing the drill bit through the nail hole, the surgeon drilled the contralateral cortex with power tools and inserted a screw.The surgery was completed successfully without any surgical delay.There were no adverse patient consequences nor surgical delay reported.It was further reported that the surgeon believed that there were three possible causes as follows: the knee flexion position may have been insufficient for the patient¿s femoral condyle.Insufficient knee flexion may have caused that the entry point was posterior, and the nail was inserted while interfering with the posterior cortex.The connection between the nail and the insertion handle may have been deformed backward due to the repeated use of a hammer to insert.A protection sleeve or a drill sleeve may not have been firmly inserted to determine the entry point.No further information is available.

Brand Name
INSERT-HANDLE RADIOLUC MED
Common Device Name
SURGICAL IMPLANT/TRIAL-IMPLANT/SIZER HOLDER, REUSABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14379343
Report Number8030965-2022-03173
Device Sequence Number20038974
Product Code HWC
UDI-Device Identifier07612334171023
UDI-Public07612334171023
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown